Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

May 11, 2021Glades County, Florida

NWS Miami, FL issued this special weather statement at May 11, 2021, 6:41 PM EDT for Glades County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2021, 6:41 PM EDT (22:41 UTC)
Expired
May 11, 2021, 7:45 PM EDT
In force
64 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 135 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS82 KMFL 112241
SPSMFL

Special Weather Statement
National Weather Service Miami FL
641 PM EDT Tue May 11 2021
 
FLZ063-066-112345-
Hendry FL-Glades FL-
641 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 745 PM EDT...

* At 641 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ortona, or 7 miles northeast of
  Labelle, moving southeast at 5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Labelle, Palmdale, Port La Belle, Ortona, Muse, Keri and Lake
  Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2703 8133 2703 8127 2674 8105 2656 8144
      2675 8157 2703 8156 2703 8134 2704 8134
      2704 8133
TIME...MOT...LOC 2241Z 320DEG 6KT 2680 8133 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 11, 3:10 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, May 11, 3:10 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
310 PM EDT Tue May 11 2021

...Few Strong Storms With Possible Heavy Rainfall Late This Week...
...Increasing Risk Of Rip Currents East Coast Beaches This Weekend...

.SHORT TERM...
This Afternoon through Wednesday...

A quasi-zonal flow pattern will continue as upper ridging remains
prominent from the Yucatan Peninsula through the northern Caribbean
Sea and Bahamas. Surface high pressure will lose influence across
our area with light southeasterly low level flow prevailing across
the region. As such shower and storm patterns should be largely
regulated by land/sea breeze circulation patterns with
nocturnal/early morning showers across the Atlantic waters and
afternoon/evening showers and storms over interior areas. Given the
prevailing wind flow the greatest rain amounts should focus over the
western interior and Lake Okeechobee regions each afternoon.
Thunderstorm hazards each afternoon include lightning, gusty winds,
and the potential for localized flooding of urban and/or poorly
drained areas. High temperatures will generally be in the lower 90s,
with some upper 80s for the east coast metro areas closer to the
relatively cooler Atlantic waters. Lows tonight will range from the
upper 60s across the western Everglades to the mid and upper 70s
elsewhere.

.LONG TERM...
(Wednesday Night through Friday)...
Medium range models continue to depict an approaching mid level
trough from the Central United States moving east into the eastern
United States, as a weak low pressure develops over Central
Florida and moves slowly eastward into the Western Atlantic
Waters. This in turn will allow for an frontogenesis to develop
over South Florida late Wednesday night into Thursday, before a
cold front develops over the Lake Okeechobee region and moves
southward across South Florida on Friday.

The overall synoptic scenario will support moisture advection
across the area, with a much wetter vertical profile for the end
of the work week. Thursday and Friday seem to be the wettest
days, with best chances for thunderstorms during the afternoon
hours especially over the east coast metro areas due to the
southwest steering flow.

It looks like there will be a potential for localized flooding
due to PWAT's around 1.9 inches (close to maximum value for this
time of year) periods of weakening sfc winds, and a mid to upper
level jet of 50 knots moving across South Florida. This will allow
the potential for rounds of heavy rains to remain over the same
area for longer periods of time, thus enhancing chances of
flooding. Potential for localized flooding will likely be higher
over east coast metro areas, but most of South Florida could
experience heavy rain at some point. Upcoming model data should
allow for adjustments of the forecast philosophy.

A few of the thunderstorms on Thursday afternoon could even
become strong due to some colder air aloft around -8 to -9C and
the 50 knot mid to upper level jet. The best areas that could see
the stronger storms will be over the east coast metro areas where
the sea breezes and Lake Okeechobee breeze collide.

(This Weekend)...
The aforementioned cold front should begin clearing the area by
late Friday night as it moves into the Florida Keys. However,
there could be enough left over moisture for scattered showers
and a few thunderstorms to develop with afternoon sea breezes
during the weekend. The highest threat for the showers and
thunderstorms this weekend should be over the eastern areas due to
the southwest to west steering flow, as the mid to upper level
through remains over the Eastern United States.

The easterly winds will also increasing through the weekend and
should be in the breezy conditions by late this weekend. This will
allow for the threat of rip currents along the east coast beaches
to increase through the weekend.

&&

.AVIATION(18Z TAFS)...
Prevailing VFR through the TAF cycle. Greatest shower/storm
chances should be over interior areas generally inland from the
terminals. Southeast winds around 8-10 kt will become light once
again tonight. Another round of afternoon showers/storms is
anticipated again tomorrow, with the greatest chances expected
over interior areas.

&&

.MARINE...
High pressure will remain centered to our east resulting in gentle
southeasterly breezes through mid week. Scattered showers and
thunderstorms should occur each day with the greatest AM chances
over the Atlantic waters and PM chances for Lake Okeechobee. Outside
of the usual thunderstorm-related hazards generally benign boating
conditions are expected through mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  76  89 /  20  30  30  60
West Kendall     75  91  74  91 /  20  30  30  50
Opa-Locka        76  91  75  90 /  20  40  30  60
Homestead        76  89  74  89 /  20  30  30  50
Fort Lauderdale  78  89  76  88 /  30  40  40  60
N Ft Lauderdale  76  88  75  88 /  20  40  40  70
Pembroke Pines   76  91  75  89 /  20  40  40  60
West Palm Beach  75  88  73  88 /  20  40  50  70
Boca Raton       76  89  74  88 /  20  40  40  70
Naples           74  91  74  89 /  10  20  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Wednesday and Aviation/Marine...SPM
Wednesday Night through Tuesday...BNB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 11, 8:15 AM EDT, 10 hours 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
815 AM EDT Tue May 11 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
815 AM EDT Tue May 11 2021

...A Few Strong Storms Possible Lake Okeechobee Region...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated to scattered thunderstorms will be possible
today across South Florida. The greatest potential for thunderstorms
will be across interior South Florida and the Lake Okeechobee
Region.

Waterspouts: Slight chance of a waterspout over portions of the
South Florida waters today.

Wind: gusty winds are possible with the stronger storms today, mainly
around Lake Okeechobee.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Daily thunderstorm chances will continue.

Heavy rain is possible on Thursday into Friday which could result in
flooding concerns. Keep up with forecast changes.

Hazardous marine and beach conditions are possible later this week
into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, May 11, 5:28 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Miami FL
528 PM EDT Tue May 11 2021

FLZ070-112230-
Inland Collier County FL-
528 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
630 PM EDT...

* At 528 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Big Corkscrew Island, or 7
  miles west of Ave Maria. This storm was nearly stationary.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ave Maria, Immokalee, Golden Gate Estates, Orangetree, Big
  Corkscrew Island, Corkscrew Swamp Sanctuary, Bunker Hill and Lake
  Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2642 8166 2642 8157 2646 8156 2651 8145
      2632 8133 2621 8166
TIME...MOT...LOC 2128Z 338DEG 1KT 2637 8155

13
Special weather statement, May 11, 6:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
641 PM EDT Tue May 11 2021

FLZ063-066-112345-
Hendry FL-Glades FL-
641 PM EDT Tue May 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 745 PM EDT...

* At 641 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Ortona, or 7 miles northeast of
  Labelle, moving southeast at 5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Labelle, Palmdale, Port La Belle, Ortona, Muse, Keri and Lake
  Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2703 8133 2703 8127 2674 8105 2656 8144
      2675 8157 2703 8156 2703 8134 2704 8134
      2704 8133
TIME...MOT...LOC 2241Z 320DEG 6KT 2680 8133

13

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:26 PM EDTSpecial Weather StatementMFLBroward34 min
May 10, 9:59 PM EDTSpecial Weather StatementMFLBroward31 min
May 11, 5:28 PM EDTSpecial Weather StatementMFLCollier62 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.